Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 14, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 13, 2009, 1:23 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2009, 1:23 PM CST (19:23 UTC)
- Expired
- Feb 13, 2009, 2:00 PM CST
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 54 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 131923 SVRMOB ALC003-097-132000- /O.NEW.KMOB.SV.W.0014.090213T1923Z-090213T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 123 PM CST FRI FEB 13 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... EAST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 200 PM CST * AT 123 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR AXIS...OR ABOUT 16 MILES WEST OF BAY MINETTE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I65 AND AL 225 AND STOCKTON BY 130 PM CST... I65 AND AL 59 AND VAUGHN BY 135 PM CST... I65 AND AL 287 AND CARNEY BY 140 PM CST... DYAS AND RABUN BY 145 PM CST... I65 AND CR 47 BY 150 PM CST... REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT (2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL RELAY YOUR REPORT. LAT...LON 3111 8764 3088 8764 3089 8807 3102 8807 TIME...MOT...LOC 1923Z 259DEG 38KT 3095 8796 $$
1 follow-up statement
000 WWUS54 KMOB 131933 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 133 PM CST FRI FEB 13 2009 ALC097-131942- /O.CAN.KMOB.SV.W.0014.000000T0000Z-090213T2000Z/ MOBILE AL- 132 PM CST FRI FEB 13 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOBILE COUNTY IS CANCELLED... LAT...LON 3089 8793 3104 8794 3111 8764 3088 8764 TIME...MOT...LOC 1932Z 260DEG 32KT 3096 8788 $$ ALC003-132000- /O.CON.KMOB.SV.W.0014.000000T0000Z-090213T2000Z/ BALDWIN AL- 132 PM CST FRI FEB 13 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR CENTRAL BALDWIN COUNTY... AT 132 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR I65 AND AL 225...OR ABOUT 10 MILES NORTHWEST OF BAY MINETTE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I65 AND AL 59 BY 140 PM CST... I65 AND AL 287 AND CARNEY BY 145 PM CST... DYAS AND RABUN BY 150 PM CST... I65 AND CR 47 BY 155 PM CST... REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT (2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL RELAY YOUR REPORT. LAT...LON 3089 8793 3104 8794 3111 8764 3088 8764 TIME...MOT...LOC 1932Z 260DEG 32KT 3096 8788 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 12:15 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Feb 13, 12:15 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1215 PM CST FRI FEB 13 2009 .SHORT TERM TODAY AND TONIGHT...SHOWERS ALONG WITH A FEW ISOLATED THUNDERSTORMS ARE FORECAST TO FILL IN/DEVELOP TODAY AND TONIGHT AS A WARM FRONT...DRAPED FROM CENTRAL LOUISIANA INTO THE NORTHERN GULF... MOVES SLOWLY NORTHWARD. WITH 12Z WET BULB ZERO AT KLIX COMING IN NEAR 8.7 KFT...LOWER THAN WHAT MODELS ARE INITIALIZING AT...MAIN CONCERN IS A CHANCE FOR SOME SMALL TO MEDIUM SIZE HAIL WITH SOME OF THE HIGHER REFLECTIVITIES/CORES THAT BECOME DEEP ENOUGH THROUGH THE FREEZING LEVEL. MOST OF THE CONVECTION NORTHEAST OF THE WARM FRONT WILL BE ELEVATED THROUGH EARLY THIS AFTERNOON BECOMING MORE SURFACE BASED LATER TODAY AND TONIGHT AS THE WARM FRONT PASSES TO THE NORTH. HOWEVER...THE RISK OF SEVERE WEATHER IS LOW. WILL STAY CLOSE TO THE CURRENT MAV GUIDANCE FOR TEMPS THROUGH TONIGHT. /10 .AVIATION 18Z ISSUANCE...PILOTS CAN EXPECT AN INCREASE IN TURBULENCE ALONG WITH CEILINGS DROPPING OFF TO A BLEND OF IFR/LIFR OVER THE INTERIOR ZONES ON SOUTHWARD APPROACHES AND SHORTLY AFTER NORTHWARD DEPARTURES. VISIBILITIES REDUCED TO 1/2SM OR LESS IN +SHRA/ISOLATED TSRA THESE AREAS. ALONG THE COASTAL TAF SITES...CEILINGS FORECAST TO LOWER IN THE SHORT TERM WITH VISIBILITIES BEING REDUCED TO 3-5SM IN SHOWERS...MORE LIKELY LESS THAN 1/2SM IN CONVECTION. /10 && ..................PREVIOUS DISCUSSION........................ FOR SATURDAY INTO SUNDAY NIGHT...THE SURFACE LOW MOVES ACROSS ALABAMA AND INTO GEORGIA ON SATURDAY WITH THE TRAILING FRONT MOVING THROUGH THE FORECAST AREA AND INTO THE COASTAL WATERS. WILL STAY WITH HIGH POPS OVER THE SOUTHERN PORTION OF THE AREA TAPERING OFF NORTHWARD FOR THE MORNING HOURS...WITH POPS TAPERING OFF ACROSS THE AREA FOR THE AFTERNOON AS THE FRONT MOVES OFFSHORE. SURFACE BASED CAPES ON SATURDAY WILL GENERALLY RANGE FROM 500-1000 WITH 0-1 KM HELICITIES REMAINING FAIRLY LOW...30-60 M2/S2. MODEL SOUNDINGS ARE FAIRLY MOIST THUS DO NOT ANTICIPATE SEVERE THUNDERSTORM DEVELOPMENT. THE MOIST PROFILE AND OVERRUNNING IN THE WAKE OF THE FRONT WILL ALLOW FOR MODERATE QPF VALUES...WITH HPC DEPICTING .25 TO 1 INCH...WITH THE HIGHER AMOUNTS OF THE COASTAL COUNTIES. THE FRONT STALLS OVER THE GULF COASTAL WATERS SATURDAY NIGHT THEN PUSHES FURTHER OFFSHORE ON SUNDAY AS A LARGE SURFACE HIGH BUILDS IN FROM THE PLAINS. WILL NEED TO KEEP LIKELY POPS IN NEAR THE COAST SATURDAY NIGHT INTO SUNDAY MORNING DUE TO A SHORTWAVE WHICH IS ANTICIPATED TO MOVE A SURFACE WAVE ALONG THE FRONT. DRIER CONDITIONS FOLLOW FOR SUNDAY AFTERNOON INTO SUNDAY NIGHT AS THE FRONT MOVES FURTHER OFFSHORE. TEMPERATURES WILL BE SLIGHTLY ABOVE SEASONABLE LEVELS ON SATURDAY THEN SEASONABLE ON SUNDAY. /29 && .LONG TERM...MONDAY THROUGH THURSDAY...DEEP LAYER RIDGING BUILDS INTO THE AREA MONDAY AND INTO THE WESTERN ATLANTIC ON TUESDAY WHILE ANOTHER SYSTEM ADVANCES ACROSS THE PLAINS. DRY AND SLIGHTLY COOL CONDITIONS CONTINUE THROUGH MONDAY NIGHT THEN SMALL POPS RETURN TO THE WESTERN SECTION OF THE FORECAST AREA ON TUESDAY DUE TO ISENTROPIC LIFT IN A RETURN FLOW...WITH SEASONABLE TEMPERATURES ACROSS THE AREA. THE PLAINS SYSTEM MOVES EASTWARD AND INTO THE NORTHEAST STATES THROUGH WEDNESDAY AND BRINGS A TRAILING FRONT INTO THE FORECAST AREA. STAYED MOSTLY WITH SMALL POPS...SLIGHTLY HIGHER OVER COASTAL SECTIONS...FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS THE FRONT MOVES THROUGH. TEMPERATURES BECOME MILD ON WEDNESDAY WITH THE CONTINUING ONSHORE FLOW...BUT MODEL SOUNDINGS SHOW LINGERING WARM TEMPERATURES ALOFT WILL TEND TO LIMIT SURFACE BASED CAPES TO 300-600 J/KG. CONSEQUENTLY WENT WITH PRIMARILY SHOWERS WITH SOME THUNDERSTORMS MIXED IN...AND AM NOT ANTICIPATING SEVERE THUNDERSTORM DEVELOPMENT. THE FRONT MOVES THROUGH THE FORECAST AREA WEDNESDAY NIGHT WITH DRY AND MILD CONDITIONS FOLLOWING FOR THURSDAY. /29 && .MARINE...A WARM FRONT WILL MOVE SLOWLY NORTHWARD OVER THE MARINE AREA THROUGH EARLY TONIGHT...GIVING WAY TO A MODERATE SOUTHERLY WIND FLOW LATER TODAY AND TONIGHT. SEAS WILL BUILD THROUGH TONIGHT THEN GRADUALLY SUBSIDE SATURDAY AND SATURDAY NIGHT. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED NEAR AND ALONG THE FRONT THROUGH EARLY SUNDAY. A LIGHT TO MODERATE NORTHERLY WIND FLOW WILL DEVELOP IN THE WAKE OF A COLD FRONT ON SUNDAY THEN BUILD SUNDAY NIGHT THROUGH EARLY MONDAY. NORTHERLY WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE MONDAY THROUGH EARLY TUESDAY. /32 && .FIRE WEATHER...NO CONCERNS AS RELATIVE HUMIDITIES WILL GENERALLY REMAIN WELL ABOVE CRITICAL LEVELS. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 67 60 68 54 / 80 90 80 50 PENSACOLA 65 60 72 56 / 60 90 80 50 DESTIN 67 60 70 56 / 50 80 80 50 EVERGREEN 69 55 67 50 / 50 90 70 40 WAYNESBORO 64 57 66 46 / 70 80 50 50 CAMDEN 69 54 65 47 / 50 80 60 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Feb 13, 5:50 AM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CST FRI FEB 13 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-141200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 550 AM CST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. A WARM FRONT WILL MOVE INLAND LATER TODAY GIVING WAY TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TODAY AND TONIGHT. DUE TO COOLER AIR PRESENT IN THE LOWER TO MIDDLE LAYERS OF THE ATMOSPHERE SMALL TO MEDIUM SIZE HAIL WILL BE POSSIBLE WITH SOME OF THE HEAVIER SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND TONIGHT. OTHERWISE...WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ON SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD PUSHING A WEAK FRONTAL BOUNDARY SOUTHWARD OVER THE REGION. WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED. A STRONG NORTHERLY WIND FLOW...GIVING WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT...WILL DEVELOP LATE SUNDAY THROUGH EARLY MONDAY IN THE WAKE OF A STRONGER COLD FRONT MOVING SOUTHWARD OVER THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Feb 13, 1:03 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 103 PM CST FRI FEB 13 2009 ALZ061-062-131945- UPPER MOBILE-UPPER BALDWIN- 103 PM CST FRI FEB 13 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BALDWIN AND NORTHERN MOBILE COUNTIES... AT 103 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GEORGETOWN...MOVING RAPIDLY EAST AT 50 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... TURNERVILLE...I65 AND US 43...SALCO...AXIS...CHASTANG AND I65 AND AL 225 THROUGH 145 PM CST. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.